MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER
Model Number ADVIA CENTAUR XP
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was dispatched to the customer site.The cse checked the valves, distribution of probe dilutors and functioning of the aspirate, reagent and ancillary probes.The cse replaced and verified the alignments of the reagent 1, reagent 2 and ancillary probes.The cse greased the associated parts of probes and cleaned the injection port 2.The cse found leak on the water line of the base pump.The cse replaced the silicon tubing and adjusted the vacuum.The cse ran calibration and quality control, which were acceptable.The cause of the discordant, false reactive toxo g result on one patient sample is unknown.The device is performing within manufacturing specifications.No further evaluation of device is required.
 
Event or Problem Description
A discordant, false reactive result for assay for the detection of igg antibodies to toxoplasma gondii (toxo g) was obtained on one patient sample on an advia centaur xp instrument.The discordant result was reported to the physician(s).The patient was tested in another laboratory and the result for toxo g was nonreactive.The patient questioned the initial result and the customer repeated the sample on the same instrument, which resulted nonreactive.The nonreactive result was reported as a correct result to the physician(s).There are no reports of patient intervention or adverse health consequence due to the discordant, false reactive toxo g result.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2018-00202 was filed on 02-may-2018.Additional information (14-may-2018): a siemens headquarters support center (hsc) specialist reviewed the sample handling data and determined that it was in accordance with the advia centaur igg antibodies to toxoplasma gondii (toxo g) instructions for use.The hsc specialist determined that the customer's calibration and quality control (qc) for toxo g were within ranges and comparable with release data.The hsc specialist concluded that the potential cause of the discordant toxo g result was due to the presence of particulate matter in the sample.The calculated specificity at the customer site for toxo g assay on advia centaur xp instrument was 99.9%.The relative specificity results from the 3 studies in the advia centaur toxo g ifu ranges from 99.3% - 99.8%.

Brand Name
ADVIA CENTAUR XP
Common Device Name
IMMUNOASSAY ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key7479822
Report Number2432235-2018-00202
Device Sequence Number10811609
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR